Alert archive / Texas / High Wind Warnings in 2019
High Wind Warning 19, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Apr 10, 2019, 4:15 AM CDT for 19 counties in Texas; Eddy County, Lea County, New Mexico. It was in force for 39 hr. 12 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 10, 2019, 4:15 AM CDT (09:15 UTC)
- Expired
- Apr 11, 2019, 7:00 PM CDT
- In force
- 39 hr
- Issued by
- NWS Midland/Odessa, TX
All 21 counties
Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Brewster County, TX, Culberson County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Jeff Davis County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Presidio County, TX, Reeves County, TX, Scurry County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 51 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 12:35 PM CDT | NON-TSTM WND GST 71 | 3 W Artesia, NM | SPORADIC POWER OUTAGES IN ARTESIA CAUSING EARLY SCHOOL DISMISSAL. |
| Apr 10, 1:16 PM CDT | NON-TSTM WND DMG | 2 S Artesia, NM | TREES DOWN ACROSS ROAD NEAR INTERSECTION OF US 285 AND CASTLE BERRY ROAD |
| Apr 10, 1:52 PM CDT | NON-TSTM WND GST 71 | 4 W Whites City, NM | BATDRAW RAWS BATN5 |
| Apr 10, 1:55 PM CDT | NON-TSTM WND GST 75 | 2 W Artesia, NM | |
| Apr 10, 2:19 PM CDT | NON-TSTM WND GST 73 | 4 Ssw Carlsbad, NM | |
| Apr 10, 3:00 PM CDT | NON-TSTM WND GST 73 | 2 Sw Tatum, NM | TATUM 2SW MESONET |
| Apr 10, 3:38 PM CDT | NON-TSTM WND GST 69 | 3 Nnw Pine Springs, TX | GUADALUPE BOWL RAWS GDBT2 |
| Apr 10, 3:40 PM CDT | NON-TSTM WND GST 73 | 7 Nw Maljamar, NM | CAPROCK RAWS CPPN5 |
| Apr 10, 4:05 PM CDT | NON-TSTM WND GST 72 | Nw Mcdonald Observatory, TX | |
| Apr 10, 5:30 PM CDT | NON-TSTM WND GST 69 | 4 S Pine Springs, TX | GUADALUPE MOUNTAINS NATIONAL PARK |
| Apr 10, 5:51 PM CDT | NON-TSTM WND GST 78 | 4 S Pine Springs, TX | |
| Apr 10, 7:15 PM CDT | NON-TSTM WND GST 58 | 3 Sw Hobbs, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 9.3 hours before the alert went out and 333 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3834 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
365 WWUS74 KMAF 100915 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 415 AM CDT Wed Apr 10 2019 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE AND DELAWARE MOUNTAINS AND DAVIS MOUNTAINS ABOVE 4800 FEET THROUGH THURSDAY AFTERNOON... ...HIGH WIND WARNING TODAY THROUGH MID EVENING FOR THE SOUTHEAST NEW MEXICO PLAINS, VAN HORN HIGHWAY 54 CORRIDOR, UPPER TRANS PECOS, MARFA PLATEAU, CHINATI MOUNTAINS, DAVIS MOUNTAINS FOOTHILLS, NORTHERN AND CENTRAL PERMIAN BASIN... ...WIND ADVISORY IN EFFECT TODAY THROUGH THIS EVENING FOR THE SOUTHEAST PERMIAN BASIN, LOWER TRANS PECOS, PRESIDIO VALLEY, CENTRAL AND LOWER BREWSTER COUNTY AND CHISOS BASIN... .A strong upper level storm system will move across the central Rockies into the western High Plains through tonight. Strong wind fields associated with this system are expected to produce high winds across Southeast New Mexico and much of West Texas. NMZ027-TXZ270-271-277-102000- /O.UPG.KMAF.HW.A.0015.190410T1200Z-190411T0300Z/ /O.NEW.KMAF.HW.W.0019.190410T0915Z-190411T2000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Davis Mountains- Including the cities of Queen, Guadalupe Mountains NP, Pine Springs, and Fort Davis 415 AM CDT Wed Apr 10 2019 /315 AM MDT Wed Apr 10 2019/ ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM CDT /2 PM MDT/ THURSDAY... * TIMING...Through Thursday afternoon. * WINDS...Guadalupe Mountains...West to southwest 40 to 75 mph with gusts of 80 to 100 mph. Davis Mountains...West to southwest 35 to 55 mph with gusts of 60 to 80 mph. * IMPACTS...This is a potentially dangerous wind event. People driving high-profile vehicles should strongly consider postponing travel until the winds subside. Severe turbulence will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ028-029-033-034-TXZ045>048-050>053-059>063-067-272>276-278- 102000- /O.UPG.KMAF.HW.A.0015.190410T1200Z-190411T0300Z/ /O.NEW.KMAF.HW.W.0019.190410T1500Z-190411T0300Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Gaines-Dawson-Borden-Scurry-Andrews-Martin- Howard-Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau- Davis Mountains Foothills- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Mentone, Kermit, Odessa, Midland, Garden City, Monahans, Van Horn, Pecos, Marfa, and Alpine 415 AM CDT Wed Apr 10 2019 /315 AM MDT Wed Apr 10 2019/ ...HIGH WIND WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING... * TIMING...Wednesday morning through mid Wednesday evening. * WINDS...West to southwest winds 35 to 50 mph with gusts of 60 to 75 mph. * IMPACTS...This is a potentially dangerous wind event. People driving high-profile vehicles should strongly consider postponing travel until the winds subside. Severe turbulence will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ068>070-075-082-279>282-102000- /O.NEW.KMAF.WI.Y.0013.190410T1500Z-190411T0500Z/ Crane-Upton-Reagan-Pecos-Terrell-Central Brewster County- Chisos Basin-Presidio Valley-Lower Brewster County- Including the cities of Crane, McCamey, Rankin, Big Lake, Fort Stockton, Dryden, Sanderson, Big Bend NP, Panther Junction, Marathon, Chisos Basin, Presidio, Lajitas, and Castolon 415 AM CDT Wed Apr 10 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT CDT TONIGHT... * TIMING...Today through this evening. * WINDS...West to southwest winds 25 to 35 mph with gusts to 55 mph. * IMPACTS...Secure lawn furniture, garbage cans or other objects which could be blown about by the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
180 WWUS74 KMAF 101938 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 238 PM CDT Wed Apr 10 2019 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE AND DELAWARE MOUNTAINS AND DAVIS MOUNTAINS ABOVE 4800 FEET THROUGH THURSDAY AFTERNOON... ...HIGH WIND WARNING TODAY THROUGH MID EVENING FOR THE SOUTHEAST NEW MEXICO PLAINS, VAN HORN HIGHWAY 54 CORRIDOR, UPPER TRANS PECOS, MARFA PLATEAU, CHINATI MOUNTAINS, DAVIS MOUNTAINS FOOTHILLS, NORTHERN AND CENTRAL PERMIAN BASIN... ...WIND ADVISORY IN EFFECT TODAY THROUGH THIS EVENING FOR THE SOUTHEAST PERMIAN BASIN, LOWER TRANS PECOS, PRESIDIO VALLEY, CENTRAL AND LOWER BREWSTER COUNTY AND CHISOS BASIN... .A strong upper level storm system is moving across the central Rockies into the western High Plains through tonight. This system is producing high winds across Southeast New Mexico and much of West Texas. NMZ028-029-033-034-TXZ045>048-050>053-059>063-067-272>276-278- 110300- /O.CON.KMAF.HW.W.0019.000000T0000Z-190411T0300Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Gaines-Dawson-Borden-Scurry-Andrews-Martin- Howard-Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau- Davis Mountains Foothills- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Mentone, Kermit, Odessa, Midland, Garden City, Monahans, Van Horn, Pecos, Marfa, and Alpine 238 PM CDT Wed Apr 10 2019 /138 PM MDT Wed Apr 10 2019/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... * TIMING...Through this evening. * WINDS...West to southwest winds 35 to 50 mph with gusts of 60 to 75 mph. * IMPACTS...This is a potentially dangerous wind event. People driving high-profile vehicles should strongly consider postponing travel until the winds subside. Severe turbulence will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ027-TXZ270-271-277-110300- /O.CON.KMAF.HW.W.0019.000000T0000Z-190411T2000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Davis Mountains- Including the cities of Queen, Guadalupe Mountains NP, Pine Springs, and Fort Davis 238 PM CDT Wed Apr 10 2019 /138 PM MDT Wed Apr 10 2019/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM CDT /2 PM MDT/ THURSDAY... * TIMING...Through Thursday afternoon. * WINDS...Guadalupe Mountains...West to southwest 40 to 75 mph with gusts of 80 to 100 mph. Davis Mountains...West to southwest 35 to 55 mph with gusts of 60 to 80 mph. * IMPACTS...This is a potentially dangerous wind event. People driving high-profile vehicles should strongly consider postponing travel until the winds subside. Severe turbulence will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ068>070-075-082-279>282-110300- /O.CON.KMAF.WI.Y.0013.000000T0000Z-190411T0500Z/ Crane-Upton-Reagan-Pecos-Terrell-Central Brewster County- Chisos Basin-Presidio Valley-Lower Brewster County- Including the cities of Crane, McCamey, Rankin, Big Lake, Fort Stockton, Dryden, Sanderson, Big Bend NP, Panther Junction, Marathon, Chisos Basin, Presidio, Lajitas, and Castolon 238 PM CDT Wed Apr 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * TIMING...Through this evening. * WINDS...West to southwest winds 25 to 35 mph with gusts to 55 mph. * IMPACTS...Secure lawn furniture, garbage cans or other objects which could be blown about by the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
306 WWUS74 KMAF 110517 AAA NPWMAF URGENT - WEATHER MESSAGE...UPDATED National Weather Service Midland/Odessa TX 1217 AM CDT Thu Apr 11 2019 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE AND DELAWARE MOUNTAINS AND DAVIS MOUNTAINS THROUGH THURSDAY AFTERNOON... .A strong upper level storm system has moved east of the Rockies Mountains with associated high winds in the mountains. TXZ068>070-075-082-279>282-110630- /O.EXP.KMAF.WI.Y.0013.000000T0000Z-190411T0500Z/ Crane-Upton-Reagan-Pecos-Terrell-Central Brewster County- Chisos Basin-Presidio Valley-Lower Brewster County- Including the cities of Crane, McCamey, Rankin, Big Lake, Fort Stockton, Dryden, Sanderson, Big Bend NP, Panther Junction, Marathon, Chisos Basin, Presidio, Lajitas, and Castolon 1217 AM CDT Thu Apr 11 2019 ...WIND ADVISORY HAS EXPIRED... Winds have decreased below advisory levels. $$ NMZ027-TXZ270-271-277-111145- /O.CON.KMAF.HW.W.0019.000000T0000Z-190411T2000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Davis Mountains- Including the cities of Queen, Guadalupe Mountains NP, Pine Springs, and Fort Davis 1217 AM CDT Thu Apr 11 2019 /1117 PM MDT Wed Apr 10 2019/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM CDT /2 PM MDT/ THIS AFTERNOON... * TIMING...Through Thursday afternoon. * WINDS...West to southwest 35 to 45 mph with gusts of 65 mph. * IMPACTS..High-profile vehicles difficult to control. Severe turbulence will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. && $$
072 WWUS74 KMAF 110833 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 333 AM CDT Thu Apr 11 2019 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE AND DELAWARE MOUNTAINS AND DAVIS MOUNTAINS ABOVE 4800 FEET THROUGH THIS AFTERNOON... ...WIND ADVISORY IN EFFECT THROUGH THIS AFTERNOON FOR DAVIS MOUNTAINS FOOTHILLS, MARFA PLATEAU AND REEVES COUNTY... .The storm system that brought high winds to the area yesterday will be slow to move out. Strong winds will continue today across the Guadalupe and Delaware Mountains and the Davis Mountains above 4800 feet. Very windy conditions are expected today across the foothills of the Davis Mountains, Marfa Plateau and Reeves County. NMZ027-TXZ270-271-277-112000- /O.EXT.KMAF.HW.W.0019.000000T0000Z-190412T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Davis Mountains- Including the cities of Queen, Guadalupe Mountains NP, Pine Springs, and Fort Davis 333 AM CDT Thu Apr 11 2019 /233 AM MDT Thu Apr 11 2019/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...Through early this evening. * WINDS...West to southwest 35 to 45 mph with gusts of 65 mph. * IMPACTS..High-profile vehicles will be difficult to control. Severe turbulence will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. && $$ TXZ274-276-278-112000- /O.NEW.KMAF.WI.Y.0014.190411T0833Z-190412T0000Z/ Reeves County Plains-Marfa Plateau-Davis Mountains Foothills- Including the cities of Pecos, Marfa, and Alpine 333 AM CDT Thu Apr 11 2019 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...Through early this afternoon. * WINDS...West winds 25 to 40 mph with gusts to 55 mph. * IMPACTS...Secure lawn furniture, garbage cans or other objects which could be blown about by the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
990 WWUS74 KMAF 111942 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 242 PM CDT Thu Apr 11 2019 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE AND DELAWARE MOUNTAINS AND DAVIS MOUNTAINS ABOVE 4800 FEET THROUGH THIS AFTERNOON... ...WIND ADVISORY IN EFFECT THROUGH THIS AFTERNOON FOR DAVIS MOUNTAINS FOOTHILLS, MARFA PLATEAU AND REEVES COUNTY... .The storm system that brought high winds to the area yesterday will be slow to move out. Strong winds will continue today across the Guadalupe and Delaware Mountains and the Davis Mountains above 4800 feet. Very windy conditions are expected today across the foothills of the Davis Mountains, Marfa Plateau and Reeves County. NMZ027-TXZ270-271-277-120000- /O.CON.KMAF.HW.W.0019.000000T0000Z-190412T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Davis Mountains- Including the cities of Queen, Guadalupe Mountains NP, Pine Springs, and Fort Davis 242 PM CDT Thu Apr 11 2019 /142 PM MDT Thu Apr 11 2019/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...Through early this evening. * WINDS...West to southwest 35 to 45 mph with gusts of 65 mph. * IMPACTS..High-profile vehicles will be difficult to control. Severe turbulence will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. && $$ TXZ274-276-278-120000- /O.CON.KMAF.WI.Y.0014.000000T0000Z-190412T0000Z/ Reeves County Plains-Marfa Plateau-Davis Mountains Foothills- Including the cities of Pecos, Marfa, and Alpine 242 PM CDT Thu Apr 11 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...Through early this afternoon. * WINDS...West winds 25 to 40 mph with gusts to 55 mph. * IMPACTS...Secure lawn furniture, garbage cans or other objects which could be blown about by the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Apr 10, 12:23 AM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Apr 10, 12:23 AM CDT, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1223 AM CDT Wed Apr 10 2019
.DISCUSSION...
&&
.AVIATION...
High Wind Watch in effect for all TAF sites except FST. With high
wind expected today for the Guadalupe Mountains low flying
aircraft should be prepared for potential for severe turbulence.
Strong and gusty wind expected to develop before midday as strong
wind aloft mixes down. Blowing dust expected with MVFR vsbys
possible. Will be issuing a AWW for MAF today.
&&
PREV DISCUSSION... /issued 359 PM CDT Tue Apr 9 2019/
UPDATE...
Updated to include Fire Wx Discussion.
FIRE WEATHER...
Critical fire weather conditions are expected today across southeast
New Mexico and the Guadalupe Mountains where a Red Flag Warning is
in effect. High to extreme fire danger is expected for today across
the above mentioned area and ERC percentiles will generally be in
the 50 to 74 percentile range. RFTI values will get up to 6-8 across
portions of Eddy County and the Guadalupe Mountains this afternoon
and temperatures will be 15 to 20 degrees above normal.
The base of an upper trough will begin moving over the region
Wednesday. Strong winds in the base of this trough will mix down to
the surface across the CWA. This will result in VERY windy west
winds with possible high winds across much of the area. Winds of at
least 30 mph sustained are expected across most of the CWA with much
higher winds in the mountains. These west winds will also result in
VERY dry conditions with minimum relative humidity values in the
single digits across pretty much the whole CWA with values as low as
4 percent possible along the Rio Grande. RFTI values will be high
with values up to 8 and 9 expected across parts of the area. Extreme
fire weather conditions will be present on Wednesday.
Dry and windy conditions will again be present on Thursday but won't
be as extreme as on Wednesday across most of the area.
PREV DISCUSSION... /issued 301 PM CDT Tue Apr 9 2019/
DISCUSSION...
* Widespread high winds and extremely critical fire weather
conditions expected Wednesday
* Much cooler heading into the weekend, with chance for
precipitation Friday night and Saturday
This afternoon, it feels much more like summer than spring, with
many locations across the area into the upper 80s and lower 90s,
with near record and even some record high temperatures possible
over the next few hours. Midland's record high for today has
already been tied, with the current (300 PM CDT) temperature and
record high both at 95 degrees (2011). The anomalously warm
temperatures and breezy to windy conditions have also resulted in
critical fire weather conditions across the Guadalupe Mountains
and Southeast New Mexico Plains this afternoon into this evening.
Additional details can be found in the Fire Weather Discussion
below.
An upper trough currently located over the Pacific Northwest per
latest water vapor imagery will quickly deepen and translate
eastward across the Rockies, reaching eastern Colorado by early
Wednesday afternoon. A closed low is progged to develop, with
rapid cyclogenesis commencing as the low moves into the Central
Plains Wednesday night. While the Northern Plains and Upper
Midwest will receive a late season snowstorm with this system,
Southeast New Mexico and West Texas will experience widespread
high winds. Confidence is high in the potential for widespread
damaging winds, as winds throughout the column are anomalously
strong, especially over the area extending from Southeast New
Mexico and the Trans Pecos northeastward across the South Plains.
Per NAEFS data, the 700mb wind anomaly over Southeast New Mexico
on Wednesday afternoon exceeds 5 standard deviations above normal,
with +2 to +4 SDs across much of the region Wednesday afternoon
into Wednesday evening at 850mb, 700mb, and 500mb. Deep mixing
will bring these winds to the surface, with the strongest winds in
our area across the higher terrain, Southeast New Mexico, the
Upper Trans Pecos, and western Permian Basin. Have elected to
maintain the High Wind Watch at this time, given a few
uncertainties about the timing of onset as well as the extent of
the stronger winds to the south and east further away from the
wind maxima. The duration of high winds, particularly across the
higher terrain, may also need to be extended as guidance indicates
the low will be slow to lift northeastward, with winds slow to
decrease in those areas.
While temperatures will be several degrees cooler on Wednesday as
the 850mb thermal ridge is shunted eastward, highs will remain
well above normal. Given the very windy conditions, RHs will
plummet into the single digits, resulting in extremely critical
fire weather conditions with extreme fire danger areawide.
As the potent system responsible for the winds and increased fire
danger lifts northeastward, much cooler temperatures are expected
to end the week. Highs by Thursday and Friday will be closer to
normal, ranging from the 60s north to 80s south.
Early Saturday, a cold front will sag into the area ahead of the
next upper level system, progged to move east across New Mexico
and into West Texas by Saturday afternoon. The more southerly
track of the system bodes well for increased rain chances across
the region, particularly along and north of I-10 Friday night
through Saturday. Have maintained mention of thunderstorms,
though instability should be limited, thus severe weather is not
currently expected. Rain chances will end from west to east on
Saturday night as the trough exits the region, with dry conditions
forecast thereafter. Temperatures will remain unseasonably cool
through the weekend, with subfreezing temperatures possible across
northern Lea county early Sunday morning. Temperatures will then
rebound back above normal into the 80s for most by early next
week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 94 50 73 42 / 0 0 0 0
Carlsbad 83 47 72 42 / 0 0 0 0
Dryden 99 58 80 50 / 0 0 0 0
Fort Stockton 96 51 76 46 / 0 0 0 0
Guadalupe Pass 73 44 63 43 / 0 0 0 0
Hobbs 83 44 68 38 / 0 0 10 0
Marfa 86 42 67 36 / 0 0 0 0
Midland Intl Airport 93 50 73 44 / 0 0 0 0
Odessa 91 49 73 43 / 0 0 0 0
Wink 92 48 74 42 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning from 9 AM Wednesday to midnight MDT Wednesday
night for Southeast Plains.
High Wind Watch from 6 AM MDT Wednesday through Wednesday
evening for Central Lea County-Eddy County Plains-Guadalupe
Mountains of Eddy County-Northern Lea County-Southern Lea
County.
Red Flag Warning until midnight MDT Wednesday night for
Guadalupe Mountains.
TX...Red Flag Warning from 10 AM CDT /9 AM MDT/ this morning to 1 AM
CDT /midnight MDT/ Thursday for Andrews-Big Bend Area-
Borden-Crane-Davis/Apache Mountains Area-Dawson-Ector-
Gaines-Glasscock-Howard-Loving-Marfa Plateau-Martin-Midland-
Mitchell-Pecos-Presidio Valley-Reagan-Reeves County and
Upper Trans Pecos-Scurry-Terrell-Upton-Van Horn and Highway
54 Corridor-Ward-Winkler.
High Wind Watch from 7 AM CDT /6 AM MDT/ this morning through
this evening for Andrews-Borden-Chinati Mountains-Davis
Mountains-Davis Mountains Foothills-Dawson-Eastern
Culberson County-Ector-Gaines-Glasscock-Guadalupe Mountains
Above 7000 Feet-Guadalupe and Delaware Mountains-Howard-
Loving-Marfa Plateau-Martin-Midland-Mitchell-Reeves County
Plains-Scurry-Van Horn and Highway 54 Corridor-Ward-Winkler.
Red Flag Warning until 1 AM CDT /midnight MDT/ Thursday for
Guadalupe Mountains.
&&Hazardous weather outlook, Apr 10, 3:56 AM CDT, 19 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 356 AM CDT Wed Apr 10 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-110900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 356 AM CDT Wed Apr 10 2019 /256 AM MDT Wed Apr 10 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Strong to damaging winds are possible across Southeast New Mexico and much of West Texas today. A High Wind Warning is in effect for much of the region. Unusually warm...very dry...and very windy conditions will result in the potential for extreme fire weather conditions today for Southeast New Mexico and West Texas. A Red Flag Warning is in effect for all of Southeast New Mexico and West Texas. Blowing dust is expected this afternoon and evening across much of the region. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 4:15 AM CDT | Wind Advisory | MAF | Brewster, Crane, Culberson, Jeff Davis, Pecos, Presidio and 3 more | 20 hr |
| Apr 9, 11:05 PM CDT | Red Flag Warning | MAF | 49 hr |
Nearby
High Wind Warnings in Texas, 2019High Wind Warnings in New Mexico, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.